Asymmetry in the jump-size distribution of the S&P 500: evidence from equity and option markets

Kaeck, Andreas (2013) Asymmetry in the jump-size distribution of the S&P 500: evidence from equity and option markets. Journal of Economic Dynamics and Control, 37 (9). pp. 1872-1888. ISSN 0165-1889

Full text not available from this repository.

Abstract

This paper studies alternative distributions for the size of price jumps in the S&P 500 index. We introduce a range of new jump-diffusion models and extend popular double-jump specifications that have become ubiquitous in the finance literature. The dynamic properties of these models are tested on both a long time series of S&P 500 returns and a large sample of European vanilla option prices. We discuss the in- and out-of-sample option pricing performance and provide detailed evidence of jump risk premia. Models with double-gamma jump size distributions are found to outperform benchmark models with normally distributed jump sizes.

Item Type: Article
Schools and Departments: School of Business, Management and Economics > Economics
Subjects: H Social Sciences > HB Economic theory. Demography
Depositing User: Catrina Hey
Date Deposited: 09 Sep 2013 15:48
Last Modified: 09 Sep 2013 15:48
URI: http://sro.sussex.ac.uk/id/eprint/45349
📧 Request an update